Alert archive / Nebraska / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Hastings, NE

October 5, 201124 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Oct 5, 2011, 3:58 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Oct 5, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 3:58 AM CDT (08:58 UTC)
In effect from
Oct 5, 2011, 12:00 PM CDT
Expired
Oct 5, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4457 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS83 KGID 050858
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
358 AM CDT WED OCT 5 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.FUELS REMAIN FAVORABLE...AND CONTINUED DRY WEATHER AND ANOTHER
ROUND OF WARM TEMPERATURES ARE FORECAST FOR TODAY. COMBINED WITH
GUSTY WINDS AND LOW DEW POINTS...THIS WILL RESULT IN THE
DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051700-
/O.UPG.KGID.FW.A.0007.111005T1700Z-111006T0000Z/
/O.NEW.KGID.FW.W.0011.111005T1700Z-111006T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
358 AM CDT WED OCT 5 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...039...040...041...046...047...
048...049...060...061...062...063...064...072...073...074...075...
076...077...082...083...084...085...086 AND 087...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER.

* SOUTH WINDS WILL INCREASE DURING THE DAYTIME HOURS TODAY...AND
  BY THIS AFTERNOON ARE EXPECTED TO REACH SPEEDS OF 20 TO 30 MPH.
  GUSTS IN EXCESS OF 40 MPH WILL ALSO BE POSSIBLE...ESPECIALLY
  FOR AREAS WEST OF HIGHWAY 281.

* TEMPERATURES THIS AFTERNOON ARE EXPECTED TO REACH INTO THE LOWER
  TO MID 80S...AND COMBINED WITH DEW POINTS IN THE 30S...WILL
  RESULT IN RELATIVE HUMIDITY VALUES FALLING TO NEAR 20 PERCENT.

* THE CONDITIONS EXPECTED THIS AFTERNOON WILL HELP PROMOTE
  EXPLOSIVE FIRE GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS
  PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE CAUTION WHEN
  CONDUCTING OTHER ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS
  INCLUDES THOSE UNDERWAY WITH THE HARVEST OF CROPS...AS THE USE
  OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE DRY AND
  WINDY CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ADO
2 follow-up statements
025 
WWUS83 KGID 051627
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1127 AM CDT WED OCT 5 2011

...CRITICAL FIRE WEATHER CONDITIONS AGAIN THIS AFTERNOON...

.FAVORABLE FUELS...CONTINUED DRY WEATHER AND ANOTHER ROUND OF WARM
TEMPERATURES ARE FORECAST FOR THIS AFTERNOON. THIS COMBINED WITH
GUSTY WINDS AND LOW DEW POINTS...WILL RESULT IN THE DEVELOPMENT
OF CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL NEBRASKA
AND NORTH CENTRAL KANSAS THIS AFTERNOON.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
060000-
/O.CON.KGID.FW.W.0011.111005T1700Z-111006T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1127 AM CDT WED OCT 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...039...040...041...046...047...048...
049...060...061...062...063...064...072...073...074...075...076...
077...082...083...084...085...086 AND 087...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... 
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER 
  ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER 
  ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER 
  ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER 
  ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER 
  ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER 
  ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER 
  ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER 
  ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER 
  ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER 
  ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE 
  WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. 

* SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH ARE
  ANTICIPATED THIS AFTERNOON...ESPECIALLY FOR AREAS WEST OF
  HIGHWAY 281.

* TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE LOWER TO MID
  80S...WHICH COMBINED WITH DEW POINTS IN THE 30S...WILL RESULT
  IN RELATIVE HUMIDITY VALUES FALLING TO NEAR 20 PERCENT.

* THE CONDITIONS THIS AFTERNOON WILL HELP PROMOTE EXPLOSIVE FIRE
  GROWTH ACROSS THE AREA. REMEMBER TO ALWAYS PROPERLY DISPOSE OF
  SMOKING MATERIALS...AND USE CAUTION WHEN CONDUCTING OTHER
  ACTIVITIES WHICH COULD RESULT IN A FIRE. THIS INCLUDES THOSE
  UNDERWAY WITH THE HARVEST OF CROPS...AS THE USE OF LARGE FARM
  MACHINERY AND OFF ROAD VEHICLES IN THESE DRY AND WINDY
  CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
329 
WWUS83 KGID 052355
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT WED OCT 5 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
060100-
/O.EXP.KGID.FW.W.0011.000000T0000Z-111006T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
655 PM CDT WED OCT 5 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...039...040...041...046...047...048...049...
060...061...062...063...064...072...073...074...075...076...077...
082...083...084...085...086 AND 087...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS WILL CONTINUE TO GRADUALLY DECREASE THIS EVENING...SO THE
THREAT OF EXTREME FIRE DANGER WILL DIMINISH. 

HOWEVER...DRY AND BREEZY CONDITIONS WILL CONTINUE OVERNIGHT.
REMEMBER TO ALWAYS PROPERLY DISPOSE OF SMOKING MATERIALS...AND USE
CAUTION WHEN CONDUCTING OTHER ACTIVITIES WHICH COULD RESULT IN A
FIRE. THIS INCLUDES THOSE UNDERWAY WITH THE HARVEST OF CROPS...AS
THE USE OF LARGE FARM MACHINERY AND OFF ROAD VEHICLES IN THESE DRY
AND BREEZY CONDITIONS COULD RESULT IN AN ACCIDENTAL FIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Oct 5, 12:25 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Oct 5, 12:25 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1225 AM CDT WED OCT 5 2011

.AVIATION...06Z KGRI TAF. VFR CONDITIONS ARE EXPECTED TO PREVAIL
AT KGRI FOR THE NEXT 24 HOURS. INCREASING HIGH CLOUDS CAN BE
EXPECTED AT THE TERMINAL DURING THE DAY ON WEDNESDAY...BUT ARE NOT
EXPECTED TO HAVE ANY OPERATION IMPACT. THE WINDS WILL CONTINUE TO
BE THE PRIMARY CONCERN...NOT LIKELY TO FALL BELOW 11KTS
OVERNIGHT...AND ONCE AGAIN INCREASING AND BECOMING GUSTY AND OUT
OF THE SOUTH AFT 05/15Z...AS THE LOCAL AREA REMAINS SANDWICHED
BETWEEN AND AREA OF HIGH PRESSURE ACROSS THE MISSISSIPPI RIVER
VALLEY AND A SURFACE LOW ACROSS THE NORTHERN ROCKIES. A FEW MID
CLOUDS AND POSSIBLY EVEN AND ISOLATED -SHRA OR -TSRA WILL MAY BE
AFFECT KGRI LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING...BUT
DUE TO LOW CONFIDENCE...OPTED TO KEEP OUT OF TAF AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 650 PM CDT TUE OCT 4 2011/

UPDATE...THE RH VALUES WILL BE ON THE RISE AS WE COOL THIS
EVENING. THIS WILL BE SUFFICIENT TO ALLOW THE RED FLAG WARNING TO
EXPIRE AT 7 PM. THE WIND WILL ALSO WEAKEN SOME THIS EVENING...BUT
REMAIN BREEZY.

PREV DISCUSSION... /ISSUED 349 PM CDT TUE OCT 4 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY AFTERNOON. SUNNY SKIES AND
DEEP MIXING TODAY HAVE ALLOWED TEMPERATURES TO CLIMB INTO THE MID
80S TO LOWER 90S. WINDS HAVE BECOME GUSTY...WITH THE STRONGEST
WINDS IN WESTERN PARTS OF THE FORECAST AREA WHERE A SOUTHWESTERLY
COMPONENT TO THE WIND HAS ALSO HELPED TO DROP DEWPOINTS INTO THE
30S. THE COMBINATION OF GUSTY WINDS...WARM TEMPERATURES AND LOWER
DEWPOINTS HAVE CREATED CRITICAL FIRE WEATHER CONDITIONS...AND
THOSE SHOULD STAY IN PLACE UNTIL TEMPERATURES AND WINDS DECREASE
THIS EVENING. WILL HOLD THE RED FLAG WARNING IN PLACE THROUGH ITS
EXPIRATION AT 7 PM.

THE REMAINDER OF THE NIGHT SHOULD BE QUIET WITH AN H5 RIDGE ACROSS
THE MISSISSIPPI RIVER VALLEY AND TROUGH OVER THE WEST COAST OF THE
UNITED STATES. AHEAD OF THE TROUGH ON WEDNESDAY...FIRE WEATHER
AND POTENTIAL RED FLAG CONDITIONS WILL AGAIN BE THE CONCERN. WINDS
WILL LIKELY BECOME QUITE GUSTY AGAIN AS MIXING AGAIN INCREASES
DURING THE MORNING. 12Z NAM BUFR SOUNDINGS SUGGEST MIXING COULD
APPROACH H8 WITH SPEEDS OF 30 TO 35 KTS AT THE TOP OF THE MIXED
LAYER. DEWPOINTS AND TEMPERATURES WILL BE MORE QUESTIONABLE WITH
THE H5 TROUGH SENDING THE FIRST IN A SERIES OF WAVE TOWARDS THE
REGION BY WEDNESDAY AFTERNOON. THE NAM AND GFS SUGGEST THAT MID
AND HIGH LEVEL CLOUDS WILL BE ON THE INCREASE...AND THAT COULD
HOLD BACK TEMPERATURES. IN FACT...GFS GUIDANCE HAS COME IN MUCH
COOLER THAN THE NAM GUIDANCE...WHILE A CONSENSUS MODEL APPROACH
ALSO SUGGESTS TEMPERATURES COULD BE COOLER THAN CURRENTLY
FORECAST. DIFFERENCES IN DEWPOINTS ARE ALSO APPARENT BETWEEN THE
GFS AND NAM...WITH THE GFS KEEPING HIGHER DEWPOINTS...WHILE MIXING
DEWPOINTS FROM H8 IN THE NAM WOULD EASILY TAKE READINGS INTO THE
30S. WHAT IT ALL BOILS DOWN TO IS THAT WE PLAN TO KEEP THE FIRE
WEATHER WATCH IN PLACE...BUT WILL NOT GO WITH A RED FLAG WARNING
AT THIS POINT. THERE ARE STILL TOO MANY THINGS THAT COULD KEEP
RELATIVE HUMIDITY VALUES JUST ABOVE 20 PERCENT...AND THINK ITS
BETTER TO STAY WITH A WATCH FOR NOW.

A SMALLER CONCERN FOR WEDNESDAY AFTERNOON IS THAT THE GFS AND TO
SOME DEGREE THE CANADIAN GEM SUGGEST RAIN ACROSS PARTS OF WESTERN
KANSAS COULD BEGIN TO APPROACH THE FORECAST AREA LATE IN THE
AFTERNOON. THE NAM KEEPS THIS AREA OF PRECIPITATION WEST OF THE
FORECAST AREA THROUGH THE AFTERNOON..AND WITH QUITE A BIT OF DRY
LOW LEVEL AIR IN PLACE...WILL HOLD OFF ON POPS FOR NOW.

LONG TERM...STARTING 00Z THURSDAY. AN ACTIVE WEATHER PATTERN WILL
PERSIST THROUGH MUCH OF THE EXTENDED FORECAST PERIOD AS AN UPPER
LEVEL LOW MOVES INTO THE ROCKY MOUNTAIN RANGE AND AN UPPER LEVEL
TROUGH OVERTAKES THE WESTERN TWO-THIRDS OF THE CONUS. MID AND
UPPER LEVEL JET ENERGY WILL POSITION ITSELF OVER OUR AREA LATE
THIS WEEK THROUGH EARLY NEXT WEEK AS THE TROUGH SETS UP TO THE
WEST. GUIDANCE SUGGESTS A MID LEVEL SHORT WAVE WILL EJECT FROM THE
MAIN TROUGH WEDNESDAY NIGHT/THURSDAY MORNING WITH JUST ENOUGH DPVA
AND MID LEVEL THERMAL ADVECTION FOR PRECIPITATION ACROSS THE AREA.
FORECAST PROXIMITY SOUNDINGS FROM THE NAM AND OPERATIONAL GFS
SUGGEST THE TROPOSPHERIC COLUMN WILL INITIALLY BE A BIT DRY FOR
PRECIPITATION TO BE REALIZED AT THE SURFACE...HOWEVER GUIDANCE
CONSENSUS SUGGESTS SATURATION WILL LIKELY BECOME DEEP ENOUGH AND
LOW ENOUGH FOR AT LEAST SOME LIGHT RAIN ACROSS THE AREA BEFORE DAY
BREAK THURSDAY AND AS A RESULT...KEPT THE SLIGHT CHANCE POPS GOING
06Z-12Z THURSDAY. ELEVATED INSTABILITY WILL REMAIN FAIRLY LIMITED
WEDNESDAY NIGHT/THURSDAY MORNING...BUT THE PRESENCE OF A NEAR 60KT
LLJ MAY PRESENT ENOUGH LOW LEVEL MOISTURE ADVECTION FOR LOCALLY
ENHANCED INSTABILITY AND WENT AHEAD AND INSERTED THUNDER INTO
EARLY THURSDAY AS A RESULT. ALTHOUGH THERE MAY BE SOME LINGERING
PRECIPITATION ACROSS OUR NORTH THURSDAY MORNING...GUIDANCE
SUGGESTS SUBSIDENCE WILL SETTLE IN BEHIND THE MID LEVEL SHORT WAVE
THURSDAY AND THURSDAY NIGHT THUS PRESENTING DRY CONDITIONS. THE
UPPER LEVEL LOW OVER THE ROCKIES IS THEN PROJECTED TO MOVE
NORTHEAST INTO THE NORTHERN PLAINS FRIDAY THUS HELPING THE LONG
WAVE TROUGH TO MOVE EAST SOMEWHAT. THIS WILL IN TURN INCREASE MID
LEVEL THERMAL ADVECTION ACROSS THE CENTRAL PLAINS THUS SETTING THE
STAGE FOR PRECIPITATION FRIDAY AND FRIDAY NIGHT. THIS INITIAL MID
LEVEL LOW IS EXPECTED TO QUICKLY MOVE NORTHEAST INTO CANADA BY
FRIDAY NIGHT...BUT A SECOND MID LEVEL LOW IS EXPECTED TO DEVELOP
AT THE BASE OF THE LONG WAVE TROUGH BY SATURDAY THUS PRESENTING
ANOTHER ROUND DPVA AND MID LEVEL THERMAL ADVECTION ACROSS OUR
AREA...RESULTING IN ANOTHER CHANCE FOR RAIN SATURDAY AND SUNDAY.
THIS SECONDARY MID LEVEL LOW IS PROJECTED TO PUSH NORTHEAST INTO
THE NORTHERN PLAINS LATE SUNDAY/EARLY MONDAY THUS BRINGING AN END
TO THE BEST PRECIPITATION CHANCES...BUT THERE WILL STILL BE LOW
CHANCES FOR PRECIPITATION MONDAY AND TUESDAY AS THE UPPER LEVEL
TROUGH REMAINS TO OUR WEST AND MID LEVEL THERMAL ADVECTION REMAINS
INTACT.

RETURNING LOW LEVEL MOISTURE ALONG WITH INCREASING MID AND UPPER LEVEL
LAPSE RATES DUE TO THE APPROACHING UPPER LEVEL TROUGH WILL PRESENT
INCREASED VALUES OF INSTABILITY ACROSS THE AREA FRIDAY THROUGH
SUNDAY. GUIDANCE SUGGESTS DEEP LAYER MUCAPE VALUES SHOULD NOT EXCEED
1000J/KG DURING THIS TIME PERIOD...WITH THE GREATEST INSTABILITY
LIKELY BEING OBSERVED ON FRIDAY. SLIGHTLY MORE CONCERNING HOWEVER IS
THE PRESENCE OF DEEP LAYER SHEAR IN EXCESS OF 50KTS ON FRIDAY...WITH
30-40KT DEEP LAYER SHEAR VALUES FORECAST SATURDAY AND SUNDAY. WILL
GO AHEAD AND KEEP THE THUNDER MENTION FRIDAY THROUGH SUNDAY AS A
RESULT...WITH A STRONG STORM POSSIBLE FRIDAY.

MID LEVEL FLOW ACROSS THE ROCKIES WILL INTENSIFY QUITE A BIT AS THE
WESTERN CONUS TROUGH PUSHES EASTWARD. THIS WOULD RESULT IN A
DEEPENING LEE SIDE TROUGH ACROSS THE FRONT RANGE THUS INCREASING THE
LOW LEVEL PGF ACROSS OUR AREA THURSDAY AND FRIDAY. GUIDANCE FROM THE
NAM AND OPERATIONAL GFS REFLECT THIS BY SUGGESTING BREEZY TO WINDY
CONDITIONS ACROSS OUR CWA BOTH DAYS...AND WIND ADVISORY CRITERIA
PERHAPS BEING MET WEST OF HIGHWAY 281 ON THURSDAY.

LITTLE CHANGE IN THE LOW LEVEL AIRMASS SUGGESTS ABOVE-NORMAL
TEMPERATURES WILL LIKELY PERSIST UNTIL SATURDAY...AT WHICH TIME A
LOW LEVEL BAROCLINIC ZONE IS EXPECTED TO CUT THROUGH THE REGION.
THAT BEING SAID...INCREASED CLOUD COVER AND CHANCES FOR
PRECIPITATION SUGGEST TEMPERATURES WILL BE A TAD COOLER THURSDAY AND
FRIDAY WHEN COMPARED TO TUESDAY AND WEDNESDAY AND AS A RESULT...KEPT
THURSDAY AND FRIDAY HIGHS IN THE 70S TO NEAR 80. CERTAINLY SATURDAY
AND SUNDAY APPEAR TO BE THE COOLEST DAYS OF THE EXTENDED FORECAST
PERIOD AS CLOUDS AND PERHAPS SIGNIFICANT PRECIPITATION OVERTAKE THE
AREA. 10-12 DEGREE DIURNALS ARE FORECAST BOTH DAYS AS A
RESULT...WITH A WARMING TREND TO FOLLOW MONDAY AND TUESDAY AS CLOUDS
AND CHANCES FOR PRECIPITATION DECREASE.

AVIATION...18Z TAF. SKIES WILL REMAIN NEARLY CLEAR MOST OF THE
PERIOD WITH NO VISIBILITY CONCERNS EXPECTED EITHER. THE MAIN
PROBLEM WILL BE WINDS...AND THEY HAVE ALREADY INCREASED ACROSS
PARTS OF THE REGION. WINDS AT KGRI ARE STILL NOT GUSTY...BUT THAT
SHOULD CHANGE AS MIXING CONTINUES TO GET BETTER THIS AFTERNOON.
WILL HOLD ONTO A GUSTY WIND INTO EARLY EVENING BEFORE DECREASING
THEM AGAIN. SIMILAR CONDITIONS WILL PREVAIL ON WEDNESDAY WITH
MIXING AGAIN INCREASING DURING THE MORNING AND GUSTY WINDS AGAIN
POSSIBLE BY LATE MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     NEZ039>041-046>049-060>064-072>077-082>087.

KS...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR
     KSZ005>007-017>019.

&&

AVIATION...ROSSI
Hazardous weather outlook, Oct 4, 7:24 PM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CDT TUE OCT 4 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
724 PM CDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE
POSSIBLE DURING THE AFTERNOON HOURS...AND A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR THE OUTLOOK AREA. PLEASE REFER TO THE LATEST
FIRE WEATHER WATCH MESSAGE FOR ADDITIONAL INFORMATION.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA WEDNESDAY
NIGHT...AS WELL AS FRIDAY THROUGH SUNDAY. A STRONG STORM CANNOT BE
RULED OUT FRIDAY...WITH HAIL TO THE SIZE OF NICKELS AND
THUNDERSTORM WIND GUSTS TO 50 MPH BEING THE PRIMARY CONCERNS.

WINDY CONDITIONS ARE EXPECTED THURSDAY. THE STRONGEST WINDS WILL
LIKELY BE OBSERVED WEST OF HIGHWAY 281...WHERE SUSTAINED WINDS OF
25 TO 35 MPH MAY BE ACCOMPANIED BY GUSTS AS HIGH AS 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 4:02 AM CDTWind AdvisoryGIDBuffalo, Dawson, Furnas, Gosper, Phelps, Sherman and 1 more15 hr
Oct 5, 3:12 PM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more30 hr

Nearby

Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Kansas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.